MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure using a neuron max 6f 088 long sheath (neuron max), the hospital staff found that the tip of the neuron max was broken upon removal from the packaging.The damage to the neuron max was found prior to use and, therefore, was not used in the procedure.The procedure was completed using another neuron max.
 
Additional Manufacturer Narrative
Results: the distal atraumatic tip was damaged approximately 80.5 cm from the hub.Minor bends were present approximately 61.0 cm and 70.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed a fractured distal atraumatic tip.This type of damage typically occurs if the packaging mandrel becomes unsecured from the packaging card, pinning the neuron max between the packaging tube and packaging mandrel and the device is subsequently retracted while the distal tip is pinned.Further evaluation revealed minor bends along the device which, based on the returned condition, were likely incidental to the reported complaint and may have occurred during packing for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8333843
Report Number3005168196-2019-00251
Device Sequence Number16409989
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Catalogue NumberPNML6F088804M
Device Lot NumberF81671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005